Hydroelastic waves on fluid sheets

MG Blyth, EP Parau, J-M Vanden-Broeck

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)
6 Downloads (Pure)

Abstract

Nonlinear travelling waves on a two-dimensional inviscid fluid sheet are investigated when the sheet is bounded above and below by two thin elastic plates. Symmetric and antisymmetric solution branches are identified together with a pair of bifurcation branches. It is shown that far along the branches the solutions approach limiting configurations which correspond to static solutions valid in the absence of fluid forcing.
Original languageEnglish
Pages (from-to)541-551
Number of pages11
JournalJournal of Fluid Mechanics
Issue number689
DOIs
Publication statusPublished - 25 Dec 2011

Cite this